Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > General Health/Medical Issues
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 11-29-2013, 12:25 PM   #1
Senior LCF Member
 
Join Date: Mar 2013
Posts: 662
Gallery: Green
Stats: no scale unless doing PHD
WOE: HDE, Potatoes as needed
Start Date: May 2014
Spironolactone

Anyone have experience being on spironolactone and then stopping it?
I was on 100mg for about a year and a half to treat acne as well as placed on loestrin fe birth control one year ago.

About a 10 days ago, my doctor switched me to another birth control pill (beyaz) and took me off spiro. The water weight I've gained is substantial. Anyone experience this? Any tips or insight as to how long it will last?

Thanks!

Also I'm on a ketogenic diet which as you know has diuretic effects and I'm still super bloated. Mostly in areas where I have fat.. Cheeks, rear, thighs, knees, abdomen

Any input would be appreciated.
Green is offline   Reply With Quote

Sponsored Links
Old 11-29-2013, 10:40 PM   #2
Fat Burning Machine Extraordinaire!
 
DiamondDeb's Avatar
 
Join Date: Jun 2002
Posts: 74,233
Gallery: DiamondDeb
Stats: 125+ lbs lost
Could the new BC be contributing to the water weight gain?

I took it for a while for acne. I was taking 100mg, then increased to 200mg. It caused all sorts of problems - my cholesterol shot up, I was disagnosed with fatty liver, high calcium, and I became unstable when I stood up. I had to stand still for fear I'd fall if I kept moving. Those are just the side effects I recall off the top of my head.

My doctor said none of the things I experienced could possibly be caused by the spironolactone and to keep taking it. Naturally, I stopped taking it anyway. I was not taking any other prescription medications. I was/am also on a ketogenic nutrition plan. I had no water weight gain at all and all the above side effects went away.
__________________
It’s truly remarkable how successful Madison Avenue has been at indoctrinating
eating habits that produce huge profits for giant multinational corporations
– and developing devastating health consequences for consumers –
into generations of society. ~
Mark Sisson, The Primal Blueprint
DiamondDeb is offline   Reply With Quote
Old 11-30-2013, 07:21 AM   #3
Senior LCF Member
 
Join Date: Mar 2013
Posts: 662
Gallery: Green
Stats: no scale unless doing PHD
WOE: HDE, Potatoes as needed
Start Date: May 2014
Glad you got off of it! Man, terrible side effects. I suppose the BC pill could be contributing, but since spironolactone is a known diuretic, I think stopping it is the culprit. I just wonder how long until rings get back to normal... If ever.

Thanks for your input diamondDeb. I really appreciate it! . Has your acne resolved?
Green is offline   Reply With Quote
Old 11-30-2013, 12:42 PM   #4
Senior LCF Member
 
Join Date: Feb 2013
Posts: 723
Gallery: Ronnie51
I take 25mg spironolactone five times per week, but I take it for blood pressure (I originally was on HCTZ, but I had an allergic reaction so the doctor switched me to a non sulfa based diuretic). DiamondDeb, being on 200mg probably lowered your blood pressure too much so that might explain why you felt so dizzy when you stood. I read that a good side effect of spironolactone is to counteract thinning hair, but not at the lower doses like I'm taking. Green, maybe your doctor will let you wean yourself off instead of cold turkey so your body can adjust. You can go to every other day for two weeks, then three times per week, etc.
Ronnie51 is offline   Reply With Quote
Old 11-30-2013, 01:41 PM   #5
Senior LCF Member
 
Join Date: Mar 2013
Posts: 662
Gallery: Green
Stats: no scale unless doing PHD
WOE: HDE, Potatoes as needed
Start Date: May 2014
Thanks! I wish I had done the weaning off... Not sure what to do now. I wonder how long I'll have to deal with this Edena if I don't start taking it again
Green is offline   Reply With Quote
Old 12-01-2013, 06:18 AM   #6
Major LCF Poster!
 
mephy's Avatar
 
Join Date: Nov 2003
Location: Northeast USA
Posts: 1,747
Gallery: mephy
Stats: 155/112/112
WOE: Atkins Maintenance
Start Date: August 2002
Quote:
Originally Posted by Green View Post
Anyone have experience being on spironolactone and then stopping it?
I was on 100mg for about a year and a half to treat acne as well as placed on loestrin fe birth control one year ago.

About a 10 days ago, my doctor switched me to another birth control pill (beyaz) and took me off spiro. The water weight I've gained is substantial. Anyone experience this? Any tips or insight as to how long it will last?

Thanks!

Also I'm on a ketogenic diet which as you know has diuretic effects and I'm still super bloated. Mostly in areas where I have fat.. Cheeks, rear, thighs, knees, abdomen

Any input would be appreciated.
I was on it for a year until approximately 2 months ago when I quit cold turkey. I needed it for hormonal cystic acne and it worked very well, but I could no longer tolerate the side effects. I became very irregular and I never felt "myself" for lack of a better word. Some days it made me a sleepy zombie. I am now taking a course of Accutane and feel a million times better.

I gained noticeable water weight after stopping spiro, but within a month, it gradually subsided. My doctor told me to expect the water retention, but told me to have patience and it will go away. He was right.
__________________
Atkins since August 2002
155 | 112 | 112
5'4"
mephy is offline   Reply With Quote
Old 12-01-2013, 07:11 AM   #7
Senior LCF Member
 
Join Date: Mar 2013
Posts: 662
Gallery: Green
Stats: no scale unless doing PHD
WOE: HDE, Potatoes as needed
Start Date: May 2014
Thank you Mephy!!!! I have hope mine will go away too now. Thank you so much.

I hope accutane works for you.
Green is offline   Reply With Quote
Old 12-01-2013, 05:39 PM   #8
Major LCF Poster!
 
mephy's Avatar
 
Join Date: Nov 2003
Location: Northeast USA
Posts: 1,747
Gallery: mephy
Stats: 155/112/112
WOE: Atkins Maintenance
Start Date: August 2002
Quote:
Originally Posted by Green View Post
Thank you Mephy!!!! I have hope mine will go away too now. Thank you so much.

I hope accutane works for you.
It will! Just drink a decent amount of water and get good rest.

I'm also hoping Accutane works for me. So far, so good.
mephy is offline   Reply With Quote
Old 12-04-2013, 08:54 PM   #9
Senior LCF Member
 
Join Date: Oct 2011
Posts: 118
Gallery: flossie73
Hmm. I guess when my doctor tells me he thinks I should up my dose of spiro (I take 25 now) to help with hirsutism I will refuse. I'd rather do my daily beard shaving. I was happy to drop a couple pounds of water weight shortly after starting it, though. I take it for my blood pressure, too.
flossie73 is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 05:53 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.